CSN Login
Members Online: 14

Fatigue with Tamoxifen use

Stilltrying
Posts: 10
Joined: Apr 2010

Hi. I have been using Tamoxifen for almost 9 months now. Most days I'm ok but there are weeks where I am simply exhausted. I go to work, come home, eat and go to bed. Does anyone else have this problem? I was thinking of taking the Tamoxifen at night instead of the morning to see if there is any improvement. My reconstruction surgery was in December, and my family doctor thinks I just need more time. All blood tests are normal except for a low Vitamin D level which is being treated. I do have a long commute to work but that is not new to me. Last week I went to Zumba twice and felt good. This week, getting of bed and going to work has been challenging. I don't seem to have the same level of energy (or lack thereof) day to day or week to week. Any suggestions? Thanks.

Diane

TraciInLA's picture
TraciInLA
Posts: 1829
Joined: Jul 2009

Hi, Diane -

I've been on Tamoxifen for 6 months, and am still struggling with hot flashes at night. Thankfully, my hot flashes are mild enough that most nights I don't actually feel them, per se -- but wake up two or three times during the night flinging the covers all over the room. And I definitely think that all this waking up during the night is contributing to my ongoing fatigue.

If you think that might be a factor for you, definitely talk with your gynecologist or oncologist. I'm trying Vitamin E right now, with my gynecologist's blessing, and she has emphasized that she has other things to try (Effexor or gabapentin) if I decide I need something stronger.

Good luck,

Traci

Stilltrying
Posts: 10
Joined: Apr 2010

Hi Traci,

I'm not waking up due to hot flashes any longer. I was but with increased exercise and the use of some soy milk the hot flashes are better and seem to occur during the day more now which is ok. I will talk to the oncologist about Vitamin E.

Thanks.

Diane

cindycflynn's picture
cindycflynn
Posts: 1133
Joined: Oct 2009

Is how I've been feeling since about the middle of rads (I also started Tamoxifen at the same time I started rads). I was thinking it was just from the rads, but maybe it is from the Tamoxifen and resulting lack of sleep.

Before I started the Tamoxifen, the vitamin E seemed to be helping quite a bit with the hot flashes, but now it doesn't seem to be helping me as much and I'm considering asking my doctor for something else (she had previously mentioned Effexor).

This morning I had a really hard time getting up for work, although once I'm up my energy level seems to be pretty much normal. I just feel like sleeping much more than I usually do, and have actually been sleeping in on the weekends some days until almost 8:00, which I haven't done in years.

I go back to my doctor next Wednesday, and will definitely ask about this. I'll let you know if I get any good tips/information out of that.

Good luck,
Cindy

Bella Luna's picture
Bella Luna
Posts: 1569
Joined: Aug 2009

I have been taking Tamoxifen since mid-March. I noticed some fatigue too. My doctor suggested taking the drug at night time. It doesn't hurt to ask if you can do the same to see if it makes any difference with the level of fatigue you have been experiencing.

I have hotflashes too. They wake me up as well. It seems that I have to urinate a little more too. The one thing that I do is walk whenever possible. It helps increase my stamina level. Good luck to you.

BL

tootiefruit
Posts: 4
Joined: May 2010

Taking tamoxifen at night helped me. I have more of the hotflashes when I'm sleeping instead of during the day. Take slow deep breaths when you feel one coming on. Don't fight it. Effexor will help alot.

tootiefruit
Posts: 4
Joined: May 2010

I hate taking tamoxifen. Been on it for about 6 months now. I've had all the worse side effects possible but keep plugging along hoping for relief. My doc put me on Effexor for the hotflashes, moodswings, depression, sleepness in middle of night, aching joints, and the worse is the middle of my back hurts so bad. The effexor has helped everything but my back pain, and I do sometimes wake up in the middle of the night yet. I read on the internet that we get these side effects is that our body is telling us the tomoxifen is working. I had a blood test last month to see where I am at with menopause, and I haven't started yet. So in 5 years, I hope I don't have to go thru this all again in menopause. But you wouldn't think so since the estorgen is being taken out of our body. Anyone experience severe back pain?

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network